Alert archive / Montana / Red Flag Warnings in 2008
Red Flag Warning 13, NWS Glasgow, MT
NWS Glasgow, MT issued this red flag warning at Aug 27, 2008, 3:10 AM MDT for 5 counties in Montana. It took effect at Aug 27, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2008, 3:10 AM MDT (09:10 UTC)
- In effect from
- Aug 27, 2008, 12:00 PM MDT
- Expired
- Aug 27, 2008, 8:48 PM MDT
- In force
- 9 hr
- Issued by
- NWS Glasgow, MT
Counties Dawson County, MT, McCone County, MT, Prairie County, MT, Richland County, MT, Wibaux County, MT
The radar
The Glasgow radar (KGGW), 159 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2157 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KGGW 270910 RFWGGW RED FLAG WARNING NATIONAL WEATHER SERVICE GLASGOW MT 310 AM MDT WED AUG 27 2008 MTZ119-121-272200- /O.UPG.KGGW.FW.A.0007.080827T1800Z-080828T0300Z/ /O.NEW.KGGW.FW.W.0013.080827T1800Z-080828T0300Z/ PHILLIPS-VALLEY-CHARLES M. RUSSELL REFUGE-PETROLEUM-GARFIELD- 310 AM MDT WED AUG 27 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM TODAY FOR VERY LOW RELATIVE HUMIDITY VALUES AND A STRONG WEST WIND... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM TODAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...119...121. ANOTHER UPPER DISTURBANCE WILL CROSS THE AREA THIS AFTERNOON INTO EARLY EVENING AND RESULT IN A STRONG WEST WIND OF 20 TO 30 MPH. THIS WIND WILL HELP LOWER THE DEWPOINTS AND CAUSE RELATIVE HUMIDITY VALUES TO DIP TO 15 TO 20 PERCENT CREATING CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ MTZ122-272200- /O.NEW.KGGW.FW.W.0013.080827T1800Z-080828T0300Z/ DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX- 310 AM MDT WED AUG 27 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM TODAY FOR VERY LOW RELATIVE HUMIDITY VALUES AND A STRONG WEST WIND... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM TODAY. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...122. ANOTHER UPPER DISTURBANCE WILL CROSS THE AREA THIS AFTERNOON INTO EARLY EVENING AND RESULT IN A STRONG WEST WIND OF 20 TO 30 MPH. THIS WIND WILL HELP TO LOWER THE DEWPOINTS AND CAUSE RELATIVE HUMIDITY VALUES TO DIP TO 15 TO 20 PERCENT CREATING CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EARLY EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
2 follow-up statements
000 WWUS85 KGGW 272121 RFWGGW RED FLAG WARNING NATIONAL WEATHER SERVICE GLASGOW MT 321 PM MDT WED AUG 27 2008 MTZ119-122-272230- /O.CAN.KGGW.FW.W.0013.000000T0000Z-080828T0300Z/ PHILLIPS-VALLEY-DAWSON-MCCONE-PRAIRIE-RICHLAND-WIBAUX- 321 PM MDT WED AUG 27 2008 ...RED FLAG WARNING IS CANCELLED FOR FIRE WEATHER ZONES 119 AND 122... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...119...122. CONDITIONS HAVE REMAINED MARGINAL FOR RED FLAG TODAY...WITH WINDS LIGHTER AND RELATIVE HUMIDITY HIGHER THAN EXPECTED THROUGH MID AFTERNOON. CONDITIONS ARE NOT EXPECTED TO CHANGE SIGNIFICANTLY INTO THE EVENING SO THE RED FLAG WARNING HAS BEEN CANCELLED. $$ MTZ121-280300- /O.CON.KGGW.FW.W.0013.000000T0000Z-080828T0300Z/ CHARLES M. RUSSELL REFUGE-PETROLEUM-GARFIELD- 321 PM MDT WED AUG 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 121 FOR VERY LOW RELATIVE HUMIDITY VALUES AND STRONG WEST WIND... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...121. RELATIVE HUMIDITIES HAVE DROPPED TO AROUND 20 PERCENT...AND NORTHWEST WINDS HAVE INCREASED TO 15 TO 20 MPH WITH GUSTS TO 30 MPH THIS AFTERNOON. THESE CONDITIONS ARE EXPECTED TO CONTINUE INTO THE EARLY EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
000 WWUS85 KGGW 280248 RFWGGW RED FLAG WARNING NATIONAL WEATHER SERVICE GLASGOW MT 848 PM MDT WED AUG 27 2008 MTZ121-280400- /O.CAN.KGGW.FW.W.0013.000000T0000Z-080828T0300Z/ CHARLES M. RUSSELL REFUGE-PETROLEUM-GARFIELD- 848 PM MDT WED AUG 27 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED FLAG WARNING. THE RED FLAG WARNING INCLUDES THE FOLLOWING FIRE WEATHER ZONES ...121. HIGHER HUMIDITIES AND LIGHTER WINDS ARE CURRENTLY NOT LEADING TO CRITICAL FIRE CONDITIONS. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ TFJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Aug 26, 8:47 PM MDT, 6 hours 23 minutes earlier.
Area forecast discussion, Aug 26, 8:47 PM MDT, 6 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 847 PM MDT TUE AUG 26 2008 .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY... GOING FORECAST IN GOOD SHAPE...BUT DID DROP MENTION OF PRECIPITATION FOR THE NE ZONES FOR THIS EVENING. PRECIP ASSOCIATED WITH THE UPPER VORT MAX EXTENDED SOUTH TO THE REGINA AREA AND CANADIAN RADARS SHOWING THIS MOVING EAST. OTHER CHANGE WAS TO ISSUE A FIRE WEATHER WATCH FOR PARTS OF THE AREA FOR WEDNESDAY AFTERNOON. SEE FIRE WEATHER DISCUSSION BELOW FOR DETAILS. JAMBA PREVIOUS DISCUSSION... UPPER TROF MOVING ACROSS THE STATE THIS AFTERNOON WITH COLD FRONT WELL INTO NORTH DAKOTA. STRONG JET AND SUBSIDENCE RESULTING IN STRONG WINDS ACROSS MONTANA. SOME DECOUPLING EXPECTED THIS EVENING FOR DIMINISHING WINDS...SO LAKE WIND ADVISORY UNTIL 9PM LOOKS ON TRACK. STILL SOME SCATTERED SHOWERS AND A FEW THUNDERSTORMS STREAMING EAST ACROSS NORTHERN MONTANA IN THE UNSTABLE AIR... SHOULD PERSIST UNTIL SUNSET. ANOTHER TROF EXPECTED TO CROSS THE REGION ON WEDNESDAY. WINDS NOT EXPECTED TO BE AS STRONG AS TODAY BUT WILL HAVE GOOD MIXING FOR ANOTHER BREEZY DAY. TEMPERATURES REMAIN ON THE COOL SIDE WITH THE TROF PASSING OVER THE REGION. WARMER AND DRIER CONDITIONS EXPECTED ON THURSDAY WITH THE UPPER TROF MOVING TO THE EAST. EBERT .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... MODELS ARE IN AGREEMENT WITH A GENERAL CONTINUATION OF THE PATTERN WE HAVE HAD LATELY. AN UPPER RIDGE BUILDING N OVER THE WESTERN STATES BRINGS WARMING FOR FRI AND SAT. THE WARMTH PEAKS UNDER THE THERMAL SURFACE TROUGH SAT AS THICKNESSES CLIMB TO AROUND 580 DM. CURRENT FORECAST HIGHS LOOK A LITTLE COOL FOR THE PATTERN AND MOS TRENDING UPWARD ON HIGHS. THIS IS SIMILAR TO PAST FEW SHORT HOT SPELLS...SO WILL RAISE HIGHS. ALSO SIMILAR TO PATTERN OF LATE...WE THEN SEE A MODERATELY STRONG...BUT NOT PARTICULARLY MOIST...COLD FRONT MOVE ACROSS THE AREA SUN. BEST CHANCE OF SHOWERY-TYPE PRECIP IS POST-FRONTAL UNTIL UPPER TROUGH PASSAGE MON...AND NOT LOOKING LIKE MUCH. WE HAVE BEEN GOING WITH THE WEAKER GFS SOLUTION OPPOSED TO THE MORE THREATENING ECMWF. LATEST ECMWF TRENDING TOWARD THE GFS. SIMONSEN PREVIOUS LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...FLATTENING NORTHWEST FLOW ALOFT AT THE START OF THIS PERIOD IS EXPECTED TO GIVE WAY TO SHALLOW RIDGING BY WEEK/S END AHEAD OF ANOTHER TROF EXITING THE ALASKAN GULF. INCREASINGLY WARM SOUTHWEST FLOW IN ADVANCE OF THIS TROF LOOKS TO PUSH TEMPS AOA NORMAL SATURDAY BEFORE SAID TROF DRIVES A COLD FRONT EASTWARD FOR SUNDAY. HUNG ONTO SOME POPS MOSTLY LATE IN THE WEEKEND INTO EARLY MONDAY UNTIL THE WAVE LIFTS INTO CANADA. LATEST ECMWF HAS SLOWED THIS TROF DOWN NOTICEABLY FROM ITS PRIOR RUN WHEREAS THE GFS AND ITS ENSEMBLES STICK TO A MORE PROGRESSIVE EVOLUTION. ECMWF IS THEREFORE VERY LIBERAL WITH QPF TOTALS BY 00Z TUESDAY COMPARED TO MORE BELIEVABLE VALUES VIA THE GFS FOCUSED MOSTLY ALONG THE HIGHER TERRAIN IN CENTRAL AND SOUTHERN MONTANA. HEREAFTER THE FLOW ALOFT SHOULD ONCE AGAIN GRADUALLY REBOUND TO SOUTHWESTERLY AHEAD OF A POTENTIALLY MORE VIGOROUS PACIFIC WAVE POISED TO AFFECT THE REGION WELL OUTSIDE OF THIS FORECAST WINDOW. VAST MAJORITY OF THE GFS ENSEMBLE MEMBERS DEPICT THIS SYSTEM RATHER WELL...SO WOULD EXPECT STEADY GAINS IN THE TEMP DEPARTMENT AFTER THE SUNDAY/MONDAY SYSTEM. MCZ && .AVIATION... VFR WITH A CLEAR SKY TONIGHT AND INCREASING HIGH LEVEL CLOUDS WEDNESDAY. THE WIND WILL RAPIDLY DECREASE THIS EVENING AND BECOME LIGHT AND VARIABLE OVERNIGHT. A SOUTH WIND OF 10 TO 15KT WILL DEVELOP WEDNESDAY MORNING AND THEN VEER TO THE WEST AND INCREASE TO 15 TO 25KT IN THE AFTERNOON. AJZ && .FIRE WEATHER... A WEST WIND OF 20 TO 30 MPH WILL DEVELOP IN THE AFTERNOON ON WEDNESDAY. MINIMUM RELATIVE HUMIDITY VALUES ARE EXPECTED TO BE LOWER THAN TODAY WITH READINGS AROUND 20 PERCENT. CRITICAL FIRE WEATHER CONDITIONS COULD POTENTIALLY DEVELOP IN THE AFTERNOON. ALSO WITH THE GOING WILDFIRES IN THESE RESPECTIVE AREAS...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ZONES 119 AND 121. RAE/TFJ && .CLIMATE... YESTERDAYS HIGH OF 103 IN GLASGOW WAS NOT A RECORD HIGH FOR THE DATE...BUT IT HAS ONLY BEEN THAT HOT SO LATE IN THE SEASON ONLY ONE TIME SINCE 1929...THAT OCCURRING IN SEP 1 1983. SIMONSEN && .GLASGOW WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR MTZ119-MTZ121. LAKE WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 26, 9:05 PM MDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 905 PM MDT TUE AUG 26 2008 MTZ016-017-021>023-059>061-271200- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- PETROLEUM-GARFIELD-MCCONE-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS- NORTHERN VALLEY- 905 PM MDT TUE AUG 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEST WINDS OF 20 TO 30 MPH ARE EXPECTED ACROSS MOST OF THE AREA WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH IS EFFECT AS A RESULT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:02 PM MDT | Fire Weather Watch | GGW | 6 hr | |
| Aug 27, 3:11 AM MDT | Lake Wind Advisory | GGW | Garfield, McCone, Valley | 17 hr |
Nearby
Red Flag Warnings in Montana, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.